IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this paper or follow this series

Discounting Models for Outcomes over Continuous Time

  • Charles M. Harvey

    (University of Houston)

  • Lars Peter Østerdal

    (Department of Economics, University of Copenhagen)

Events that occur over a period of time can be described either as sequences of outcomes at discrete times or as functions of outcomes in an interval of time. This paper presents discounting models for events of the latter type. Conditions on preferences are shown to be satisfied if and only if the preferences are represented by a function that is an integral of a discounting function times a scale defined on outcomes at instants of time.

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL: http://www.econ.ku.dk/english/research/publications/wp/dp_2011/1112.pdf/
Download Restriction: no

Paper provided by University of Copenhagen. Department of Economics in its series Discussion Papers with number 11-12.

as
in new window

Length: 28 pages
Date of creation: Apr 2011
Date of revision:
Handle: RePEc:kud:kuiedp:1112
Contact details of provider: Postal: Øster Farimagsgade 5, Building 26, DK-1353 Copenhagen K., Denmark
Phone: (+45) 35 32 30 10
Fax: +45 35 32 30 00
Web page: http://www.econ.ku.dk
Email:


More information through EDIRC

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. Charles M. Harvey, 1986. "Value Functions for Infinite-Period Planning," Management Science, INFORMS, vol. 32(9), pages 1123-1139, September.
  2. Harvey, Charles M., 1994. "The reasonableness of non-constant discounting," Journal of Public Economics, Elsevier, vol. 53(1), pages 31-51, January.
  3. A. C. Williams & J. I. Nassar, 1966. "Financial Measurement of Capital Investments," Management Science, INFORMS, vol. 12(11), pages 851-864, July.
  4. Kopylov, Igor, 2010. "Simple axioms for countably additive subjective probability," Journal of Mathematical Economics, Elsevier, vol. 46(5), pages 867-876, September.
  5. Charles M. Harvey & Lars Peter Østerdal, 2007. "Integral-Value Models for Outcomes over Continuous Time," Discussion Papers 07-10, University of Copenhagen. Department of Economics.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:kud:kuiedp:1112. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Thomas Hoffmann)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.